Virginia, 2010Hail and Damaging Winds in Virginia, May 12, 2010
May 12, 2010 · NWS AKQ · 30 events in 17 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $52,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 12, 1:51 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, May 12, 1:51 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
251 PM EDT WED MAY 12 2010
.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS THE NORTHERN MID ATLANTIC REGION
AND THEN OFF THE COAST LATER TODAY. BEHIND THE LOW...A COLD FRONT
WILL DROP SOUTH THROUGH THE REGION TONIGHT...THEN DISSIPATE OVER
THE CAROLINAS ON THURSDAY. HIGH PRESSURE BECOMES CENTERED OFF THE
SOUTHEAST COAST THURSDAY NIGHT AND FRIDAY...AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. THIS FRONT WILL PUSH THROUGH THE
REGION FRIDAY NIGHT AND EARLY SATURDAY...WITH HIGH PRESSURE
BUILDING IN BEHIND THE FRONT FOR THE REMAINDER OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE TSTM WATCH UNTIL 8PM EDT FOR WRN/CNTRL PORTIONS OF THE
CWA...WATCH COULD BE EXTENDED FURTHER TO THE E/SE INCLUDING THE
TIDEWATER REGION LATER THIS AFTN/EVE.
ONGOING MCS CONTINUES TO MOVE OVER THE EASTERN SECTIONS OF THE OHIO
VALLEY AND STARTING TO MOVE INTO WESTERN SECTIONS OF THE MID
ATLANTIC REGION. MCS WILL CONTINUE TO TRACK ALONG THE GEOSTROPHIC
WIND FLOW AND JUST TO THE SOUTH OF A W/E DRAPED FRONTAL BOUNDARY
THAT WILL SAG SOUTHWARD INTO TONIGHT. TEMPS CURRENTLY IN THE 50S
NORTH OF THE BOUNDARY AND INTO THE 70S TO 80S SOUTH OF IT.
AS FAR AS SEVERE CHCS...STRONG WNW MID LVL JET STREAK AT H50-60 LVLS
(60-70 KTS) WILL PUSH INTO THE REGION LATER THIS AFTN AND INTO THE
EVE HRS. AMPLE SUNSHINE AND DEW POINTS CLIMBING INTO THE 60S EASTERLY
THIS AFTN AS TEMPS RISE INTO THE LOW TO MID 80S (70S ERN SHORE).
THUNDERSTORMS COULD BECOME SEVERE AS SYSTEM PUSHES INTO THE CWA FROM
THE NW LATE THIS AFTN AND INTO LATE THIS EVE BEFORE BULK OF
ACTIVITY TURNS TO JUST PLAIN RA/SHRAS. SHRA/TSRA ACTIVITY WILL
MAINLY FOLLOW AN ESE DIRECTION AT 25 TO 35 MPH (HIGHER SPEEDS WITH
MORE ORGANIZED BOW SEGMENTS). THIS MAY LEAD TO BRIEF HEAVY
DOWNPOURS WHERE ACTIVITY PERSISTS.
FAIRLY DECENT MUCAPE AHEAD OF THIS FEATURE OVER OUR AREA WITH LI'S
OF -3 TO -5. MAIN THREAT WILL BE DAMAGING WINDS IN EXCESS OF 58 MPH
AS A DECENT UNIDIRECTIONAL FLOW FROM H90-50 LVLS. SOME HAIL WILL
ALSO BE POSSIBLE...MAINLY DIME TO NICKLE SIZE (BUT QUARTER SIZE WILL
BE POSSIBLE IN STRONGER UPDRAFTS). LIGHTNING WILL ALSO BE FAIRLY
FREQUENT AS ACTIVITY PASSES THROUGH.
AS FAR AS PRECIP...MOISTURE TRANSPORT VECTORS SITUATED W/E INTO
TONIGHT AND BUFKIT SOUNDINGS SHOW LOW MBE VELOCITY VALUES. IN
ADDITION...PWATS LOOK TO RANGE FROM 1.25 TO 1.75 INCHES.
THEREFORE...LOOK FOR THE POSSIBILITY OF TRAINING OF SHRA/TSRA TO MOVE
OVER THE SAME AREAS..LEADING TO POTENTIAL FOR SOME PONDING ON
ROADWAYS AND LOW LYING AREAS. GRANTED WE HAVE BEEN RATHER DRY AS OF
LATE...SO AT FIRST THE GROUND WILL TAKE A LITTLE TIME TO ALLOW
ITSELF TO ABSORB THE RAINFALL BUT DO NOT FORESEE ANY WIDESPREAD HIGH
WATER ISSUES. BEST CHCS FOR MOD/HVY RAINFALL WILL BE NORTH OF A
CUMBERLAND VA...PRINCE GEORGE VA...CURRITUCK NC LINE. MOST AREAS
NORTH OF THIS LINE WILL SEE CLOSE TO A HALF INCH OF NEEDED RAINFALL
WITH SOME LOCATIONS SEEING OVER AN INCH WHERE SHRA/TSRAS CONTINUE TO
MOVE OVER. GENERALLY UNDER A 0.25 INCH OF RAINFALL EXPECTED SOUTH OF
THE VA BORDER AND OVER FAR NRN PORTIONS OF THE EASTERN SHORE. LOOK
FOR -RA SHRAS EARLY OVERNIGHT TO MORE OF A --RA/DZ SCENARIO FOR
MOST INTO THU AM.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
CLOUDY SKIES AND AREAS OF --RA/DZ WILL CONTINUE DURING THE MORNING
HOURS AS FRONTAL BOUNDARY PUSHES SOUTH OF THE CWA WITH AN ONSHORE
EASTERLY FLOW. WITH CLOUDY SKIES...LOOK FOR FAIRLY COOL CONDITIONS
THU WITH HIGHS MAINLY ONLY IN THE 60S TO LOW 70S FAR SOUTH.
SKIES CLEARING OUR LATER IN THE AFTN/EVE E/W OVER THE CWA AS THE
HIGH PRESSURE MOVES IN FROM THE NORTHWEST AS THE FRONTAL BOUNDARY
REMAINS SITUATED SOUTH. FRONTAL BOUNDARY STARTS TO LIFT NORTHWARD
THU NIGHT INTO EARLY FRIDAY...ALLOWING FOR A DECENT WARM UP AGAIN
TO OCCUR OVER THE AREA AHEAD OF THE NEXT FRONTAL SYSTEM. WE WILL
SEE THE NEXT COLD FRONT SLIDING IN DURING FRI AFTERNOON. WHILE THE
CAPE IS SUFFICIENT FOR AFTERNOON CONVECTION...THE MOISTURE IS VERY
LIMITED AND THE DYNAMICS ARE WELL NORTH SO HAVE JUST ALLOWED FOR A
LOW CHANCE OF AFTERNOON CONVECTION.
A COLD FRONT SINKS SOUTH THROUGH THE MID ATLANTIC FRIDAY NIGHT AND
SETTLES OVER THE CAROLINAS THOUGH THE WEEKEND.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A COLD FRONT SETTLES SOUTH INTO THE CAROLINAS BY SATURDAY NIGHT AS
HIGH PRESSURE BUILDS INTO THE MID ATLANTIC. THIS SHOULD BRING DRY
AND MILD CONDITIONS TO THE REGION THROUGH SUNDAY NIGHT. AN UPPER LOW
MOVES INTO THE MIDWEST BY MONDAY AND SLOWLY TRUNDLES EASTWARD TOWARD
THE MIDDLE OF NEXT WEEK. SHOWERS OR THUNDERSTORMS MAY CREEP INTO THE
WESTERN ZONES BY MONDAY AFTERNOON...BUT MONDAY NIGHT THROUGH TUESDAY
NIGHT APPEARS TO BE THE MORE LIKELY TIME PERIOD FOR UNSETTLED
CONDITIONS ACROSS THE FORECAST AREA.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL CONTINUE THRU THE AFTN HRS. SATELLITE/RADAR
SHOWING MCS OVER OH VALLEY MOVG INTO WV WITH LINE OF TSTMS HANGING
UP OVER MTNS...XPECT STORMS TO MOVE INTO NW PORTION OF CWA BY LATE
AFTN/ERLY EVE WITH MID AND LOW LVL CLDS AND THE CHNC OF PRECIP INCRG
THRU THE LATE AFTN. TSTMS MOST LIKELY DURING PK HEATING BUT EXACT
TIMING AND LOCATION REMAINS THE MAIN FORECAST PROBLEM FOR TAF SITES.
HAVE CB IN ALL TAFS WITH VCSH BY 21Z IN WESTERN SITES AND SHWRS AND
LWR CIGS (MVFR) AFFECTING ALL SITE ARND MIDNIGHT. MVFR AND IFR
CONDITIONS LIKELY LATYE THIS EVE AND OVERNIGHT WITH GRADUAL
IMPROVEMENT LATE THU MORN. VFR CONDS RETURN THU AFTN INTO SAT.
&&
.MARINE...
A COLD FRONT DROPS SOUTH ACROSS THE REGION TONIGHT ALONG WITH A
COMPLEX OF THUNDERSTORMS. SYNOPTIC WIND SPEEDS INCREASE OUT OF THE
NORTHEAST BEHIND THE FRONT LATE TONIGHT AND EARLY TOMORROW MORNING
LIKELY BRINGING A PERIOD OF MARGINAL SMALL CRAFT CONDITIONS IN THE
CHESAPEAKE BAY AND NORTHERN COASTAL ZONES. HENCE A SMALL CRAFT FLAG
WAS HOISTED. THUNDERSTORMS MAY BRING SOME STRONGER WIND GUSTS TO THE
WATER LATER THIS AFTERNOON AND EVENING. THE COLD FRONT DISSIPATES
THURSDAY MORNING WITH HIGH PRESSURE DRIFTING INTO THE AREA. ANOTHER
COLD FRONT ARRIVES LATER FRIDAY WITH HIGH PRESSURE RETURNING FOR THE
WEEKEND.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
THURSDAY FOR ANZ630>632-650-652-654-656.
&&
SYNOPSIS...BKH/CCW
NEAR TERM...CCW
SHORT TERM...CCW
LONG TERM...AJZ
AVIATION...CY
MARINE...AJZHazardous weather outlook, May 12, 2:35 PM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EDT WED MAY 12 2010
VAZ048-049-060>085-087>090-131945-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-
335 PM EDT WED MAY 12 2010
...SEVERE THUNDERSTORM WATCH 154 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
ALSO TO NOTE...RAINFALL MAY BE HEAVY AT TIMES AS THIS SYSTEM
PUSHES THROUGH THE REGION INTO TONIGHT. RAINFALL AMOUNTS OF A HALF
INCH TO AN INCH AND A HALF WILL BE POSSIBLE (LOCALLY HIGHER
AMOUNTS).
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ099-100-131945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
335 PM EDT WED MAY 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY
EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE
MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS IN EXCESS OF
60 MPH.
ALSO TO NOTE...RAINFALL MAY BE HEAVY AT TIMES AS THIS SYSTEM
PUSHES THROUGH THE REGION INTO TONIGHT. RAINFALL AMOUNTS OF A HALF
INCH TO AN INCH AND A HALF WILL BE POSSIBLE (LOCALLY HIGHER
AMOUNTS).
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ014>017-102-VAZ086-091>098-131945-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
MATHEWS-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
335 PM EDT WED MAY 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY
EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE
MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS IN EXCESS OF
60 MPH.
ALSO TO NOTE...RAINFALL MAY BE HEAVY AT TIMES AS THIS SYSTEM
PUSHES THROUGH THE REGION INTO TONIGHT. RAINFALL AMOUNTS OF A HALF
INCH TO AN INCH AND A HALF WILL BE POSSIBLE (LOCALLY HIGHER
AMOUNTS).
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-650-652-654-656-131945-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
335 PM EDT WED MAY 12 2010
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY
EVENING HOURS. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE
POTENTIALLY PRODUCING WIND GUSTS IN EXCESS OF 34 KT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-658-131945-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
335 PM EDT WED MAY 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY
EVENING HOURS. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE
POTENTIALLY PRODUCING WIND GUSTS IN EXCESS OF 34 KT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-013-030>032-131945-
NORTHAMPTON NC-HERTFORD-BERTIE-CHOWAN-PERQUIMANS-
335 PM EDT WED MAY 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO
THE EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 50 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WAMSLEY
In the hours before
Special weather statement, May 12, 2:28 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
328 PM EDT WED MAY 12 2010
VAZ048-061-062-069-122030-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-POWHATAN VA-
328 PM EDT WED MAY 12 2010
...A LINE OF THUNDERSTORMS APPROACHING FROM THE WEST...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORM 31 MILES WEST OF FORK
UNION...OR ABOUT 12 MILES NORTH OF BENT CREEK...MOVING EAST AT 35
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TRENTON MILLS AT 420 PM
EDT...WHITEVILLE...AND...LAKESIDE VILLAGE AT 425 PM EDT.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT BRIEF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING
IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8PM EDT.
WAMSLEY
Thunderstorm Wind, Cumberland
- When
- May 12, 3:30 PM EST
- Where
- Cumberland County, 1.49 mi NNE of Cumberland
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 37.500, -78.240
Several large trees were downed. Winds were estimated between 60 and 70 mph.
Thunderstorm Wind, Goochland
- When
- May 12, 3:30 PM EST
- Where
- Goochland County, 1.49 mi SSE of Elk Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 37.660, -78.060
Several large trees were downed. Winds were estimated between 60 and 70 mph.
Thunderstorm Wind, Prince Edward
- When
- May 12, 3:52 PM EST
- Where
- Prince Edward County, 3.83 mi SSE of Farmville Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 37.300, -78.400
Several trees were downed. Winds were estimated at 60 mph.
Thunderstorm Wind, Chesterfield
- When
- May 12, 4:05 PM EST
- Where
- Chesterfield County, 2.82 mi S of Midlothian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.460, -77.640
An eighty foot, 20-inch diameter tree was snapped 3 feet off of the ground near Courthouse Road and Lucks Lane.
Thunderstorm Wind, Chesterfield
- When
- May 12, 4:10 PM EST
- Where
- Chesterfield County, 2.65 mi SW of Winterpock
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 37.320, -77.760
Several trees were downed. Winds were estimated at 60 MPH.
Thunderstorm Wind, Dinwiddie
- When
- May 12, 4:15 PM EST
- Where
- Dinwiddie County, 1.65 mi E of Wilson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.130, -77.850
Several trees were downed along White Oak Road.
Thunderstorm Wind, Chesterfield
- When
- May 12, 4:20 PM EST
- Where
- Chesterfield County, 2.82 mi S of Beach
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 37.310, -77.590
Several trees were downed near the intersection of River Road and Bundle Road. Winds were estimated at 60 mph.
Thunderstorm Wind, Nottoway
- When
- May 12, 4:25 PM EST
- Where
- Nottoway County, Blackstone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.080, -78.000
Numerous trees were downed.
Thunderstorm Wind, Colonial Heights (C)
- When
- May 12, 4:30 PM EST
- Where
- Colonial Heights (C) County, 1.3 mi ENE of Colonial Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.260, -77.400
Several trees were downed all over the city, and power lines were downed along Pickett Avenue.
Thunderstorm Wind, Dinwiddie
- When
- May 12, 4:30 PM EST
- Where
- Dinwiddie County, 2.14 mi NNE of Dinwiddie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 37.110, -77.590
Several trees were downed along Boisseau Road.
Thunderstorm Wind, Brunswick
- When
- May 12, 4:33 PM EST
- Where
- Brunswick County, 6.22 mi N of Danieltown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.990, -77.950
Numerous trees were downed.
Thunderstorm Wind, Hopewell (C)
- When
- May 12, 4:35 PM EST
- Where
- Hopewell (C) County, 0.69 mi S of Hopewell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.290, -77.300
Large tree was downed on Trenton Street.
Thunderstorm Wind, Brunswick
- When
- May 12, 4:38 PM EST
- Where
- Brunswick County, 0.88 mi SW of Alberta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.860, -77.880
Numerous trees were downed.
Thunderstorm Wind, Brunswick
- When
- May 12, 4:40 PM EST
- Where
- Brunswick County, 1.49 mi NNW of Dolphin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.840, -77.790
Several trees were downed.
Thunderstorm Wind, Brunswick
- When
- May 12, 4:43 PM EST
- Where
- Brunswick County, 1.31 mi WNW of Lawrenceville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.760, -77.850
Numerous trees were downed.
Thunderstorm Wind, Petersburg (C)
- When
- May 12, 4:45 PM EST
- Where
- Petersburg (C) County, 2.15 mi SE of Petersburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.200, -77.390
Several trees were downed along South Boulevard and Wilcox Lake Road. Winds were estimated at 60 mph.
Thunderstorm Wind, Dinwiddie
- When
- May 12, 4:45 PM EST
- Where
- Dinwiddie County, 2.14 mi NNE of Dinwiddie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.110, -77.590
Several trees were downed along Boisseau Road.
Thunderstorm Wind, Brunswick
- When
- May 12, 4:48 PM EST
- Where
- Brunswick County, 0.55 mi E of Lawrenceville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.750, -77.820
Numerous trees were downed.
Thunderstorm Wind, Brunswick
- When
- May 12, 4:48 PM EST
- Where
- Brunswick County, 2.15 mi SSE of Lawrenceville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.740, -77.790
Numerous trees were downed.
Thunderstorm Wind, Colonial Heights (C)
- When
- May 12, 4:55 PM EST
- Where
- Colonial Heights (C) County, 1.3 mi ENE of Colonial Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.260, -77.400
Tree was blown down onto a house on Colonial Avenue.
Thunderstorm Wind, Prince George
- When
- May 12, 5:00 PM EST
- Where
- Prince George County, 0.88 mi SW of Disputanta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 37.120, -77.240
Trees were downed along Highway 460. Winds were estimated at 60 mph.
Thunderstorm Wind, Sussex
- When
- May 12, 5:10 PM EST
- Where
- Sussex County, 1.1 mi W of Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.030, -77.100
Numerous large branches and a few trees were knocked down near the intersection of Lobshop and Route 460.
Thunderstorm Wind, Southampton
- When
- May 12, 5:15 PM EST
- Where
- Southampton County, 1.11 mi E of Camp Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.900, -76.900
Trees were downed on Warrick Road.
Thunderstorm Wind, Southampton
- When
- May 12, 5:30 PM EST
- Where
- Southampton County, 0.89 mi SW of Sedley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.770, -76.980
Trees were downed on Harris Road.
Thunderstorm Wind, Newport News (C)
- When
- May 12, 5:36 PM EST
- Where
- Newport News (C) County, 0.69 mi S of Patrick Henry Fld
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.120, -76.500
Tree was downed along Brick Kiln Boulevard.
Thunderstorm Wind, Suffolk (C)
- When
- May 12, 5:40 PM EST
- Where
- Suffolk (C) County, 0.55 mi W of Kings Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 36.780, -76.630
Several trees and power lines were downed.
Thunderstorm Wind, Suffolk (C)
- When
- May 12, 5:50 PM EST
- Where
- Suffolk (C) County, 0.55 mi W of South Suffolk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.720, -76.590
Several trees and power lines were downed.
Thunderstorm Wind, Northampton
- When
- May 12, 6:03 PM EST
- Where
- Northampton County, 0.69 mi N of Bayview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.290, -75.970
A large tree and power lines were downed.
Hail, Virginia Beach (C)
- When
- May 12, 6:05 PM EST
- Where
- Virginia Beach (C) County, Virginia Beach
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.850, -75.980
Nickel size hail was reported.
Thunderstorm Wind, Virginia Beach (C)
- When
- May 12, 6:06 PM EST
- Where
- Virginia Beach (C) County, 0.88 mi NW of Cape Henry
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 36.930, -76.010
Wind gust of 60 mph was measured at Cape Henry.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Missouri, May 12 to 13, 20101 death · $15,000 · EF0 · 26 events
- Tornadoes and Flood in Kansas, May 12 to 13, 20102 injured · $460,000 · EF0 · 59 events
- Flash Flooding and Hail in Illinois, May 12 to 13, 2010$10 million · 0.88 in hail · 9 events
- Flash Flooding and Hail in Iowa, May 12 to 13, 2010$4.8 million · 1.5 in hail · 15 events
- Hail and Damaging Winds in Virginia, May 12, 2010$136,000 · 1.75 in hail · 42 events
- Flash Flooding and Hail in Illinois, May 12 to 13, 2010$560,000 · 1 in hail · 7 events
- Tornadoes and Hail in Oklahoma, May 12 to 13, 2010$20,000 · EF1 · 52 events
- Flash Flooding and Hail in Iowa, May 12 to 13, 2010$92,000 · 1.25 in hail · 22 events
- Flash Flooding and Flood in Missouri, May 12 to 13, 2010$200,000 · 4 events
- Flash Flooding and Damaging Winds in Indiana, May 12, 2010$97,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Kansas, May 12 to 13, 2010$39,000 · 1.75 in hail · 17 events
- Flash Flooding and Hail in Kansas, May 12, 2010$34,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232879, 232880, 232881, 232887, 232882, 232886, 232883, 232919, 232889, 232922, 232920, 232898, 232901, 232902, 232913, 232884, 232885, 232914, 232918, 232888, 232925, 232900, 232916, 232917, 232899, 232890, 232891, 232921, 232878, 232923.